Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 26, 2018, 12:43 PM CDT for Franklin County, Morris County, Titus County, Texas. It took effect at Mar 29, 2018, 8:42 AM CDT. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2018, 12:43 PM CDT (17:43 UTC)
- In effect from
- Mar 29, 2018, 8:42 AM CDT
- Expired
- Mar 29, 2018, 10:36 AM CDT
- In force
- 114 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Oak Creek near Talco (WOCT2).
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
413 WGUS44 KSHV 261743 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1243 PM CDT Mon Mar 26 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-271742- /O.NEW.KSHV.FL.W.0049.180329T1342Z-000000T0000Z/ /WOCT2.1.ER.180329T1342Z.180331T0000Z.000000T0000Z.NO/ 1243 PM CDT Mon Mar 26 2018 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the White Oak Creek Near Talco. * from Thursday morning until further notice...or until the warning is cancelled. * AT 12:15 PM Monday The stage was 2.6 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 17.5 feet by Friday evening. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 20
6 follow-up statements
229 WGUS84 KSHV 270138 FLSSHV Flood Statement National Weather Service Shreveport LA 838 PM CDT Mon Mar 26 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-280137- /O.EXT.KSHV.FL.W.0049.180329T1730Z-000000T0000Z/ /WOCT2.1.ER.180329T1730Z.180331T0000Z.000000T0000Z.NO/ 838 PM CDT Mon Mar 26 2018 The flood warning continues for the White Oak Creek Near Talco. * from Thursday afternoon until further notice...or until the warning is cancelled. * At 8:15 PM Monday The stage was 2.6 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Thursday early afternoon and continue to rise to near 17.5 feet by Friday evening. * Impact...at 18.0 feet...Minor lowland flooding. Move livestock and equipment to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 25
218 WGUS84 KSHV 271739 FLSSHV Flood Statement National Weather Service Shreveport LA 1239 PM CDT Tue Mar 27 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-281738- /O.CON.KSHV.FL.W.0049.180329T1730Z-000000T0000Z/ /WOCT2.1.ER.180329T1730Z.180331T0000Z.000000T0000Z.NO/ 1239 PM CDT Tue Mar 27 2018 The flood warning continues for the White Oak Creek Near Talco. * from Thursday afternoon until further notice...or until the warning is cancelled. * At 12:15 PM Tuesday The stage was 2.6 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Thursday early afternoon and continue to rise to near 17.5 feet by Friday evening. * Impact...at 18.0 feet...Minor lowland flooding. Move livestock and equipment to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$
685 WGUS84 KSHV 280125 FLSSHV Flood Statement National Weather Service Shreveport LA 825 PM CDT Tue Mar 27 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-290124- /O.EXT.KSHV.FL.W.0049.180329T1730Z-180402T1200Z/ /WOCT2.1.ER.180329T1730Z.180331T0000Z.180401T1800Z.NO/ 825 PM CDT Tue Mar 27 2018 The flood warning continues for the White Oak Creek Near Talco. * from Thursday afternoon to Monday morning...or until the warning is cancelled. * At 6:15 PM Tuesday The stage was 2.6 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Thursday early afternoon and continue to rise to near 17.5 feet BY Friday evening. The river will fall below flood stage by Sunday early afternoon. * Impact...at 18.0 feet...Minor lowland flooding. Move livestock and equipment to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 25
274 WGUS84 KSHV 281817 FLSSHV Flood Statement National Weather Service Shreveport LA 117 PM CDT Wed Mar 28 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-291816- /O.EXT.KSHV.FL.W.0049.180330T1330Z-180401T1930Z/ /WOCT2.1.ER.180330T1330Z.180331T0600Z.180401T0130Z.NO/ 117 PM CDT Wed Mar 28 2018 The flood warning continues for the White Oak Creek Near Talco. * from Friday morning to Sunday afternoon...or until the warning is cancelled. * At 10:15 AM Wednesday The stage was 2.9 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 16.5 feet BY early Saturday morning. The river will fall below flood stage by Saturday evening. * Impact...at 16.0 feet...Expect minor lowland flooding of creek bottoms. Ranchers that may have cattle and equipment in the creek bottoms should move them to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 25
918 WGUS84 KSHV 290142 FLSSHV Flood Statement National Weather Service Shreveport LA 842 PM CDT Wed Mar 28 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC403-405-300142- /O.CON.KSHV.FL.W.0059.180330T0600Z-180331T1800Z/ /AYIT2.1.ER.180330T0600Z.180330T1200Z.180331T0000Z.NO/ 842 PM CDT Wed Mar 28 2018 The flood warning continues for the Ayish Bayou Near San Augustine. * from late Thursday night to Saturday afternoon...or until the warning is cancelled. * At 8:15 PM Wednesday The stage was 10.3 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 12.2 feet BY Friday morning. The river will fall below flood stage by Friday evening. * Impact...at 12.0 feet...Lowland flooding of the heavily wooded floodplain will continue for the next several days. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$ TXC067-315-300142- /O.EXT.KSHV.FL.W.0048.180330T0900Z-180402T0300Z/ /JEFT2.1.ER.180330T0900Z.180331T1200Z.180401T0900Z.NO/ 842 PM CDT Wed Mar 28 2018 The flood warning continues for the Black Cypress Bayou At Jefferson. * from late Thursday night to Sunday evening...or until the warning is cancelled. * At 8:00 PM Wednesday The stage was 10.9 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 13.5 feet BY Saturday morning. The river will fall below flood stage by Sunday morning. * Impact...at 13.0 feet...Lowland flooding will affect mainly timber resources. && LAT...LON 3297 9448 3275 9425 3275 9433 3278 9440 3289 9450 $$ TXC183-300142- /O.EXT.KSHV.FL.W.0058.000000T0000Z-180331T1251Z/ /KLGT2.1.ER.180328T1536Z.180329T0600Z.180330T0051Z.NO/ 842 PM CDT Wed Mar 28 2018 The flood warning continues for the Rabbit Creek At Kilgore. * until Saturday morning...or until the warning is cancelled. * At 7:45 PM Wednesday The stage was 10.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 10.0 feet. * Impact...at 12.0 feet...Expect flooded trails and a private boat launch. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ TXC159-343-449-300142- /O.CON.KSHV.FL.W.0049.180330T1330Z-180401T1930Z/ /WOCT2.1.ER.180330T1330Z.180331T0600Z.180401T0130Z.NO/ 842 PM CDT Wed Mar 28 2018 The flood warning continues for the White Oak Creek Near Talco. * from Friday morning to Sunday afternoon...or until the warning is cancelled. * At 8:15 PM Wednesday The stage was 7.1 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 16.5 feet BY early Saturday morning. The river will fall below flood stage by Saturday evening. * Impact...at 16.0 feet...Expect minor lowland flooding of creek bottoms. Ranchers that may have cattle and equipment in the creek bottoms should move them to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$
677 WGUS84 KSHV 291536 FLSSHV Flood Statement National Weather Service Shreveport LA 1036 AM CDT Thu Mar 29 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-291606- /O.CAN.KSHV.FL.W.0049.000000T0000Z-180401T1930Z/ /WOCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1036 AM CDT Thu Mar 29 2018 The flood warning is cancelled for the White Oak Creek Near Talco, Texas. * At 10:15 AM Thursday The stage was 9.3 feet. * Flood stage is 16 feet. * Forecast...The creek will crest below flood stage at 12.5 feet early Saturday morning. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 26, 11:07 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 26, 11:07 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1107 AM CDT Mon Mar 26 2018 .DISCUSSION... Minor changes to the current forecast which was to raise the high temperature for the afternoon for areas along and to the South of Interstate 20 which may not affect the wording in the zones. Also adjusted the winds due to a tightening pressure gradient across East and Northeast Texas and Northwest Louisiana. /06/ && .PREV DISCUSSION... /issued 703 AM CDT Mon Mar 26 2018/ AVIATION... For the ArkLaTex, a weak fropa is now stationary over NE TX, NW LA and NE LA. This boundary has NE light winds to the N and SE winds to the S. Sfc winds are only around 5KT attm, but will mix down S/SW gusts w/ heating. Climb winds are S/SE 15 KT to SW 30 KT by 3kft. SW flow extends into mid levels slowly increasing in speed with due W winds aloft for flight levels around 50KT. Isold shwr/TSTM possible vcty boundary, but none in TAFS until mid to late Tuesday with heavy convection training over area for Wed. /24/ PREV DISCUSSION... /issued 354 AM CDT Mon Mar 26 2018/ DISCUSSION... Swly flow aloft continues to take shape across our region, as large-scale upper trof digs sewd across srn CA. As a result, moisture continues to increase at all levels. A tightening pressure gradient today will allow for gusty winds to develop. However, latest model blends keep wind speeds just below Lake Wind Advisory criteria. This seems reasonable as low level clouds are likely to linger through most of the day, effectively inhibiting the stronger winds from mixing down to the sfc. Series of weak disturbances will interact with a stalled boundary across our nrn sections today, bringing a few shwrs/tstms to these areas. However, as we move into Tuesday, a slow-moving cold front will begin to serve as a focus for more widespread convection, initially across portions of N TX/central OK. This will gradually spread ewd into our region as the now closed upper low/cold front inch ewd. Cold front looks to slow even more by Wednesday, incidentally as it bisects the ArkLaTex, which will set us up to receive the heavy rainfall that has been advertised in the models over the last several days. The NAM seems to be a bit slower than other models, but otherwise generally good consensus on location of heavy rainfall axis and amounts remains between the GFS/Euro/Canadian. That said, axis of 4-6 inch amounts from near Shreveport up through Pine Bluff AR, with widespread 3-4 inch totals elsewhere, appear reasonable. We will likely be discussing the potential issuance of a Flood Watch in the next few fcst cycles, as the potential for training storms and isold higher amounts certainly exists for at least portions of the region. In addition to the flood potential with this storm system, moderate instability and ample deep layer shear will allow for a few storms to become severe, with large hail and damaging winds the primary threats. Convection to continue to slowly push ewd through Thursday before finally coming to an effective end by late Thursday/early Friday. Secondary impulse may bring a few sct shwrs to the region Friday, but the impact would be minimal. Sfc high pressure to settle in over the region under wnwly flow aloft late Friday. Flow to become more zonal and disturbed during the weekend, as sfc ridge departs to the e, and some sct convection may be possible. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 68 82 66 / 10 30 40 80 MLU 83 66 80 68 / 10 20 30 60 DEQ 77 65 76 57 / 20 50 90 100 TXK 80 66 79 60 / 20 30 70 100 ELD 80 66 80 64 / 10 30 40 100 TYR 83 68 79 61 / 20 30 70 100 GGG 83 68 82 64 / 20 30 40 100 LFK 86 68 82 68 / 20 20 30 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/24/12
Hazardous weather outlook, Mar 26, 12:17 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1217 PM CDT Mon Mar 26 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1217 PM CDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A few thunderstorms will be possible, mainly along and North of Interstate 30. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will increase Tuesday and Tuesday night across much of the Four State Region with locally heavy rainfall as early as Tuesday night, generally between the Interstate 30 and Interstate 20 corridors. A chance for isolated severe thunderstorms capable of producing large hail and damaging wind gusts will increase. The threat for heavy rainfall, flooding, and severe storms will gradually shift Southeast late Wednesday into early Thursday, and eventually out of the region by Thursday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:28 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 6 days |
| Mar 26, 12:41 PM CDT | River Flood Warning | SHV | Cass, Marion | 4 days |
| Mar 26, 2:12 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 65 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.